MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.A good faith effort to obtain the information is in progress, but it was not available yet.
 
Event or Problem Description
It was reported that pericardial effusion (pe) occurred.A left atrial appendage (laa) closure procedure was being performed.Venous access was obtained and transseptal puncture (tsp) was performed.A watchman flx pro closure device and delivery system (wd) was advanced and positioned at the laa then subsequently deployed and implanted.The procedure was concluded.During the same day of the index procedure, a pe was noted.According to the physicians, the pe was due to attempted tsp.No further details were reported.It was further reported the closure device was a 27mm watchman flx pro.The patient was enrolled into the heal-laa study on (b)(6) 2024 and index procedure was performed on the same day.Prior to the procedure, heparin was administered.A watchman trusteer access system was also used in the procedure.The pe was noted to be caused by the procedure on the same day of the index procedure.The pe noted on transesophageal echocardiogram imaging (tee) was 11 mm in size.The patient started taking aspirin and clopidogrel medications the same day of the index procedure and was subsequently discharged the following day.After 11 days post being discharged home, the patient was discontinued on clopidogrel due to side effects and restarted 3 days later.Later, both aspirin and clopidogrel medications were discontinued.The patient then presented for the 45 day routine follow up post index procedure, and tee imaging revealed the same pe from the index procedure was now noted to be 10mm.No further details were reported.It was further reported that a versacross connect (vcc) transseptal system was used with the watchman trusteer access system (was) in order to complete transseptal puncture (tsp).There was difficulty in obtaining tsp due to the patients prominent eustachian valve and rotation of the heart.According to the physician's it is likely the pe occurred with the versacross rf wire when it was in the right atrial appendage.The intraoperative tee performed did reveal a trace baseline effusion.Although the lowest hemoglobin and hematocrit level associated with the event was 14.2 g/dl and 42.7 % respectively, no transfusion was performed.
 
Additional Manufacturer Narrative
Due to additional information received, the fields b5 (describe event or problem), d4 (model number, catalog number and unique identifier (udi) #) were updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that pericardial effusion (pe) occurred.A left atrial appendage (laa) closure procedure was being performed.Venous access was obtained and transseptal puncture (tsp) was performed.A watchman flx pro closure device and delivery system (wd) was advanced and positioned at the laa then subsequently deployed and implanted.The procedure was concluded.During the same day of the index procedure, a pe was noted.According to the physicians, the pe was due to attempted tsp.No further details were reported.It was further reported the closure device was a 27mm watchman flx pro.The patient was enrolled into the heal-laa study on (b)(6) 2024 and index procedure was performed on the same day.Prior to the procedure, heparin was administered.A watchman trusteer access system was also used in the procedure.The pe was noted to be caused by the procedure on the same day of the index procedure.The pe noted on transesophageal echocardiogram imaging (tee) was 11 mm in size.The patient started taking aspirin and clopidogrel medications the same day of the index procedure and was subsequently discharged the following day.After 11 days post being discharged home, the patient was discontinued on clopidogrel due to side effects and restarted 3 days later.Later, both aspirin and clopidogrel medications were discontinued.The patient then presented for the 45 day routine follow up post index procedure, and tee imaging revealed the same pe from the index procedure was now noted to be 10mm.No further details were reported.It was further reported that a versacross connect (vcc) transseptal system was used with the watchman trusteer access system (was) in order to complete transseptal puncture (tsp).There was difficulty in obtaining tsp due to the patients prominent eustachian valve and rotation of the heart.According to the physicians it is likely the pe occurred with the versacross rf wire when it was in the right atrial appendage.The intraoperative tee performed did reveal a trace baseline effusion.Although the lowest hemoglobin and hematocrit level associated with the event was 14.2 g/dl and 42.7 % respectively, no transfusion was performed.It was further reported that the product use in this case was (b)(4).There was no malfunction noted with versacross devices, just tough anatomy.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20558660
Report Number2124215-2024-67771
Device Sequence Number15698144
Product Code DXF
UDI-Device Identifier00685447018346
UDI-Public00685447018346
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0003
Device Catalogue NumberVXAK0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale